MAUDE Adverse Event Report: ZIMMER BIOMET, INC. E1 ACTIVE ARTICULATION BEARING; PROSTHESIS, HIP

ZIMMER BIOMET, INC. E1 ACTIVE ARTICULATION BEARING; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Codes Fracture (1260); Naturally Worn (2988)
Health Effect - Clinical Code Pain (1994)
Date of Event 05/11/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: 163638 ¿ cocr head ¿ 560980, rd118852 ¿ m2a cup ¿ 765920, 11-104111 ¿ mallory femoral stem ¿ 334210.Customer has indicated that the product will not be returned to zimmer biomet for the investigation as the product location is unknown.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that patient underwent a revision procedure approximately 1 year post implantation due to fracture of the poly component.The cup, head and poly components were removed and replaced.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected updated: g4; h2; h3; h6.Reported event was confirmed by review of medical records noting the placement of a dual mobility bearing and head during the patients first revision.The patient underwent a second revision due to fracture of the poly component.Ct scan confirmed failure of poly with no suspect of infection.It remains pretty much in one piece but had a very large cleft through it.It appeared like it probably got hung up on the edge of the metallic shell and got worn through to fatigue.Dhr was reviewed and no discrepancies were found.A root cause is unable to be determined, all though off-label use may have contributed to the reported event.A summary of the investigation was sent to the complainant conveying proper surgical technique and use of the device.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No additional event information to report at this time.

Brand Name
E1 ACTIVE ARTICULATION BEARING
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key9806751
Report Number0001825034-2020-01050
Device Sequence Number3003182
Product Code LPH
UDI-Device Identifier00880304485020
UDI-Public(01)00880304485020
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K101336
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/11/2021
Device Model NumberN/A
Device Catalogue NumberEP-200144
Device Lot Number137800
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/14/2020
Supplement Date Received by Manufacturer06/04/2020
Initial Report FDA Received Date03/09/2020
Supplement Report FDA Received Date06/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;